Texas, 2007Tornado and Flash Flooding in Texas, September 4 to 5, 2007
September 4 to 5, 2007 · NWS EWX · 5 events in 4 counties and zones
An upper level trough moved across South Central Texas producing showers and thunderstorms which primarily caused flash flooding in the western and central counties. There was also one storm which produced a weak tornado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough moved across South Central Texas producing showers and thunderstorms which primarily caused flash flooding in the western and central counties. There was also one storm which produced a weak tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 4, 5:45 AM CST, 45 minutes earlier.
Area forecast discussion, Sep 4, 5:45 AM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
645 AM CDT TUE SEP 4 2007
.AVIATION...
DISMAL CONDITIONS ARE IN STORE FOR THE NEXT 24 HOURS AS UPPER LEVEL
MOISTURE CONTINUES TO PUSH INTO SOUTH CENTRAL TEXAS. WIDESPREAD
MVFR CONDITIONS WILL PERSIST THROUGH MUCH OF THE TAF PERIOD. BROAD
AREA OF SHRA WILL CONTINUE TO SPREAD EASTWARD ACROSS THE REGION
THIS MORNING WITH SHRA EXPECTED TO AFFECT ALL TAF SITES BY 13-14Z.
LOCALLY LOWER IFR CIGS AND VSBYS WILL BE POSSIBLE THROUGH THE
AFTERNOON HOURS AS SHRA/TSRA INCREASES IN AREAL COVERAGE AND
INTENSITY. SFC WINDS WILL GENERALLY BE AOB 10 KTS...WITH GUSTS TO
30 KTS POSSIBLE IN AND NEAR TSRA. CONVECTIVE ACTIVITY WILL
DECREASE ONCE DAYTIME HEATING IS LOST...BUT COULD STILL SEE SHRA
AFFECT TAF SITES AFTER 22Z.
&&
.PREV DISCUSSION... /ISSUED 306 AM CDT TUE SEP 4 2007/
DISCUSSION...
AN UPPER SOUTHWESTERLY TROPICAL TAP WILL CONTINUE ACROSS SOUTH
CENTRAL TEXAS TODAY WITH TROPICAL STORM HENRIETTE MOVING INTO BAJA
CALIFORNIA LATE TODAY. THIS CONTINUAL MOISTURE STREAM ACROSS
MEXICO INTO SOUTH CENTRAL TEXAS WILL CONTINUE TO TRAIN WAVES
OF CONVECTION OVER WESTERN PORTIONS OF THE AREA MOVING NORTHEAST
INTO THE HILL COUNTRY AND NORTHEAST CORRIDOR. ALTHOUGH WITH
WIDESPREAD CLOUDINESS EXPECTED..RAIN RATES MAY NOT BE EXCESSIVE..
CONTINUAL TRAINING OF ECHOES WILL EVENTUALLY LEAD TO POTENTIAL
FLOODING PROBLEMS PARTICULARLY OVER AREAS WITH LOW FLASH FLOOD
GUIDANCE VALUES. THUS WILL CONTINUE WITH THE FLASH FLOOD WATCH
FOR THE AREA THROUGH MIDNIGHT TONIGHT. THE RIO GRANDE PLAINS..
EDWARDS PLATEAU AREAS EAST THROUGH THE HILL COUNTRY AND EXTENDING
INTO THE AUSTIN AREA WILL BE THE MAIN THREAT AREAS TODAY FOR FLASH
FLOODING WITH MINOR THREATS ELSEWHERE. TONIGHT INTO EARLY
WEDNESDAY..THE HEAVY RAIN THREAT WILL SHIFT TO THE EASTERN HILL
COUNTRY AND NORTHEAST CORRIDOR AS AN UPPER LEVEL TROUGH INTENSIFIES
OVER CENTRAL TEXAS AND LOW LEVEL WINDS INCREASE ALONG THE
ESCARPMENT. SUBTROPICAL RIDGE BEGINS BUILDING NORTH INTO THE REGION
LATE WEDNESDAY WITH RAINS DIMINISHING. ASIDE FROM CONVERGENT
ACTIVITY MOVING NORTH OVER OUR EASTERN CWA..DAYTIME SKIES SHOULD
BREAK OUT TO PARTLY CLOUDY THURSDAY AND FRIDAY WITH INCREASED
RIDGING ALOFT. REMNANTS OF HENRIETTE WORKING THEIR WAY ACROSS
CENTRAL TEXAS SATURDAY MAY PROPAGATE STORMS INTO OUR NORTHERN
AND EASTERN CWA SATURDAY AND SATURDAY NIGHT. THE ENHANCED MOISTURE
BY HENRIETTE WILL WEAKEN THE UPPER RIDGE SUNDAY AND INCREASE
RAIN CHANCES..PARTICULARLY OVER EASTERN PORTIONS OF OUR CWA.
NORTHWEST FLOW ALOFT WILL INCREASE OVER THE SOUTHERN U.S. PLAINS
MONDAY AS A WEAK FRONT SLIPS INTO THE AREA..WITH CONTINUED RAIN
CHANCES.
TODAYS HIGHS WILL BE SOME 5 TO 15 DEGREES BELOW NORMAL WITH THE
DENSE CLOUD COVER AND PRECIPITATION..BUT WILL WARM TO NEAR NORMAL
BY THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 84 73 84 75 91 / 70 70 60 20 10
AUSTIN BERGSTROM INTL AIRPORT 84 72 86 74 91 / 70 70 60 20 10
DEL RIO INTL AIRPORT 77 73 93 75 93 / 70 40 20 10 10
SAN ANTONIO INTL AIRPORT 82 74 87 76 90 / 70 60 50 20 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.
&&
02/25
Hazardous weather outlook, Sep 4, 4:18 AM CST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
518 AM CDT TUE SEP 4 2007
TXZ171>173-183>194-202>209-217>225-228-051030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
518 AM CDT TUE SEP 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR ALL OF
SOUTH CENTRAL TEXAS. DEEP TROPICAL MOISTURE WILL CONTINUE TO SURGE
INTO SOUTH CENTRAL TEXAS TODAY. THIS MOISTURE...ALONG WITH
UPPER LEVEL LOW PRESSURE ACROSS WEST TEXAS WILL ALLOW FOR
WIDESPREAD SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS TODAY
AND TONIGHT. GROUNDS ACROSS THE REGION ARE CLOSE TO BEING
SATURATED DUE TO RECENT RAINFALL...SO ADDITIONAL RAIN WILL BE
QUICK TO RUNOFF AND MAY LEAD TO FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ABUNDANT MOISTURE AND UPPER LEVEL INSTABILITY WILL KEEP A GOOD
CHANCE FOR RAIN ACROSS SOUTH CENTRAL TEXAS THROUGH WEDNESDAY. SOME
OF THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY LEAD
TO FLASH FLOODING. A DRIER PATTERN IS EXPECTED LATE IN THE WEEK AS
HIGH PRESSURE BUILDS ACROSS THE REGION. RAIN CHANCES WILL RETURN
OVER THE WEEKEND AS REMNANT MOISTURE FROM HENRIETTE DRIFTS INTO
TEXAS. THIS MOISTURE AND WEAKNESS IN THE HIGH PRESSURE WILL ALLOW
SHOWERS AND THUNDERSTORMS TO DEVELOP MAINLY DURING THE AFTERNOON
AND EVENING HOURS THROUGH THE BEGINNING OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Maverick
- When
- September 4, 6:30 AM CST to 8:00 AM CST
- Where
- Maverick County, El Indio
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.520, -100.320
Between 4 and 6 inches of rain fell overnight. FM1021 was closed. Several schools were also closed.|
Flash Flood, Kinney
- When
- September 4, 8:30 AM CST to 11:45 AM CST
- Where
- Kinney County, 3 mi ENE of Brackettville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.337, -100.374
Between 3 and 4 inches of rain fell over the northwestern corner of the county. FM674 and FM334 were closed east of Brackettville by flash flooding.
Flash Flood, Maverick
- When
- September 4, 10:00 AM CST to 1:00 PM CST
- Where
- Maverick County, Normandy
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.920, -100.600
In addition to 2 to 3 inch totals earlier that morning, an additional 3 to 4 inches fell around Normandy in the afternoon, closing FM131.
Tornado, Gonzales
- When
- September 4, 5:35 PM CST to 5:37 PM CST
- Where
- Gonzales County, 7 mi E of Gonzales to 7.2 mi E of Gonzales
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 10 yd
- Reported by
- Public
- Coordinates
- 29.500, -97.354
A tornado touched down twice near SH97. It destroyed some chicken houses. The tornado was rated EF0 on the Enhanced Fujita Scale.
Flash Flood, Bexar
- When
- September 4, 7:15 PM CST to September 5, 2:30 AM CST
- Where
- Bexar County, Helotes
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Injuries
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 29.580, -98.700
Up to 2 inches of rain fell over the northwestern part of the county. At around 1:00 AM a man and a woman were washed away in a four door sedan as they attempted to cross the Tower View Bridge on Scenic Loop Road which was in flood due to Helotes Creek. The man was later rescued with minor bruises to his arms and torso. The woman’s body was found less than a mile downstream at 3:19 PM.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Utah, September 4 to 5, 2007$24,000 · 1 in hail · 16 events
- Lightning Strike in Florida, September 4, 20073 injured · 1 event
- Flash Flood and Hail in California, September 4, 2007$20,000 · 60 kt wind · 3 events
- Flash Flooding and Lightning Strike in Arkansas, September 4 to 5, 2007$2,000 · 14 events
- Hail in Montana, September 4, 20071 in hail · 4 events
- Dense Fog in Wisconsin, September 4 to 5, 20074 events
- Hail and Damaging Wind in Michigan, September 4, 2007$1,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Idaho, September 4, 200752 kt wind · 3 events
- Damaging Winds in Nevada, September 4, 200751 kt wind · 2 events
- Damaging Winds in Idaho, September 4, 2007$1,000 · 60 kt wind · 2 events
- Marine Hail in Lake Superior, September 4, 20070.88 in hail · 1 event
- Flash Flood in Arkansas, September 4, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59488, 59492, 59493, 59495, 59507.